Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do beta blockers cause memory loss?

My father is 83 and taking a beta blocker called metroprolol succinate, 25mg. He seems confused and has memory issues. Some people are chalking this up to old age, but I m reading that these are common side effects of beta blockers....I m not sure why the doctor has not suggested an ACE inhibitor or statin.
Thu, 18 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Yes. Common side effects of metoprolol succinate may include confusion, memory problems and dizziness, tired feeling, depression etc.

Don't stop taking metoprolol suddenly. If you do, you may experience worse chest pain, a jump in blood pressure, or even have a heart attack. Stopping metoprolol is not recommended.

Consult a cardiologist to replace metoprolol with similar antiarrhythmic agents.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Enton Dore, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

well hello doctor i m a 56 yo male w what i believe to be the onset of cognitive degeneration i leave and forget things (important things) i...